Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 23, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 18, 2007, 7:30 PM MST. It took effect at Dec 18, 2007, 7:37 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2007, 7:30 PM MST (02:30 UTC)
- In effect from
- Dec 18, 2007, 7:37 PM MST
- Expired
- Dec 18, 2007, 11:26 PM MST
- In force
- 4 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 190230 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 730 PM MST TUE DEC 18 2007 MTZ010-190330- /O.CAN.KTFX.HW.A.0024.071219T1500Z-071220T0000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 730 PM MST TUE DEC 18 2007 ...HIGH WIND WATCH IS CANCELLED FOR EASTERN GLACIER COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH FOR EASTERN GLACIER COUNTY. WHILE WINDS MAY GUST TO 50 MPH ACROSS EASTERN GLACIER COUNTY THROUGH WEDNESDAY...THE THREAT FOR HIGHER WIND GUSTS HAS CONSIDERABLE DIMINISHED. THUS...THE HIGH WIND WATCH FOR EASTERN GLACIER COUNTY HAS BEEN CANCELLED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION. $$ MTZ009-048-191200- /O.UPG.KTFX.HW.A.0024.071219T1500Z-071220T0000Z/ /O.NEW.KTFX.HW.W.0023.071219T0400Z-071220T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 730 PM MST TUE DEC 18 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY FOR THE ROCKY MOUNTAIN FRONT... ...HIGH WIND WATCH NO LONGER IN EFFECT FOR THE ROCKY MOUNTAIN FRONT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT UNTIL 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT FOR THE ROCKY MOUNTAIN FRONT. AS ANOTHER WEATHER DISTURBANCE APPROACHES THE AREA TONIGHT...WINDS WILL INCREASE ACROSS THE WARNING AREA ONCE AGAIN. SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH ARE LIKELY ACROSS THE ROCKY MOUNTAIN FRONT THROUGH WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ COHEN
2 follow-up statements
000 WWUS75 KTFX 190237 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 737 PM MST TUE DEC 18 2007 MTZ009-048-191200- /O.EXT.KTFX.HW.W.0023.071219T0237Z-071220T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 737 PM MST TUE DEC 18 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY FOR THE ROCKY MOUNTAIN FRONT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY FOR THE ROCKY MOUNTAIN FRONT. AS ANOTHER WEATHER DISTURBANCE APPROACHES THE AREA TONIGHT... WINDS WILL INCREASE ACROSS THE WARNING AREA ONCE AGAIN. SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH ARE LIKELY ACROSS THE ROCKY MOUNTAIN FRONT THROUGH WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ COHEN
000 WWUS75 KTFX 190626 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1126 PM MST TUE DEC 18 2007 MTZ009-048-190730- /O.CAN.KTFX.HW.W.0023.000000T0000Z-071220T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1126 PM MST TUE DEC 18 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS ARE STILL EXPECTED OVER THE ROCKY MOUNTAIN FRONT TONIGHT THROUGH WEDNESDAY. WITH THE COMBINATION OF HIGH WINDS AND FALLING SNOW...A WINTER STORM WARNING HAS BEEN ISSUED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 18, 5:00 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 18, 5:00 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 500 PM MST TUE DEC 18 2007 .DISCUSSION... TONIGHT THROUGH THURSDAY...FLOW ALOFT REMAINS MOSTLY ZONAL WITH SEVERAL SHORTWAVES MOVING THROUGH THE FLOW. THE FIRST LOW PRESSURE TROF WILL MOVE OVER THE IDAHO PANHANDLE AROUND MIDNIGHT. IT MOVES QUICKLY THROUGH THE AREA AND WILL MAINLY RESULT IN WINDS...MOST PRECIP WILL BE RESTRICTED TO THE ROCKIES AND EXTREME SOUTHWEST MONTANA. THIS TROF WILL BE OVER EASTERN MONTANA BY WEDNESDAY AFTERNOON AND WEAK RIDGING DEVELOPS OVER THE ZONES...BUT ANOTHER WEAK DISTURBANCE APPROACHES THE ROCKIES WEDNESDAY NIGHT. DYNAMICS MOVE ACROSS THE HILINE AND SOUTHERN ALBERTA AND WILL KEEP BRISK WINDS IN THE FORECAST. WINDS WILL CONTINUE TO INCREASE DURING THE DAY AS AN UPPER LEVEL JET MOVES ACROSS THE WESTERN US AHEAD OF A DEEPER LOW PRESSURE TROF. THIS TROF SPLITS AS IT MOVES TOWARDS THE ROCKIES AND PRECIP EAST OF THE ROCKIES WILL MAINLY BE OVER MOUNTAINS. THURSDAY WILL BE ANOTHER WINDY DAY ACROSS MOST OF NORTH CENTRAL MONTANA. WILL LEAVE CURRENT HIGH WIND WATCH IN PLACE AS WELL AS THE SNOW AND BLOWING SNOW ADVISORY. ZELZER THURSDAY NIGHT THROUGH SUNDAY NIGHT...A RATHER UNSETTLED PATTERN STARTS THE PERIOD. AN UPPER TROF WILL BE OVER THE AREA THURSDAY NIGHT AND INTO FRIDAY BRINGING SCATTERED SNOW TO THE MOUNTAINS AND WIDELY SCATTERED SNOW TO THE PLAINS. A STRONG POSITIVE TILT UPPER RIDGE PUSHES INTO WESTERN MONTANA SATURDAY USHERING IN DRIER AND STABLE AIR. A FEW SNOW SHOWERS WILL BE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT. THE RIDGE AXIS SHIFTS OVER EASTERN MONTANA SUNDAY AS WEAK SHORT WAVE ENERGY RIDES IN FROM THE WEST. THE WESTERN AND SOUTHWEST MOUNTAINS WILL SEE SOME SNOW SHOWER ACTIVITY WITH LITTLE SNOW OVER THE PLAINS. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES FRIDAY AND SATURDAY BEFORE RETURNING TO NEAR SEASONAL READINGS ON SUNDAY. MONDAY AND TUESDAY...A SERIES OF PACIFIC DISTURBANCES WILL MOVE THROUGH THE REGION DURING THIS PERIOD. A CHANCE FOR MOUNTAIN SNOW SHOWERS ALONG THE DIVIDE. THE PLAINS SHOULD REMAIN MOSTLY DRY THROUGH THE PERIOD. WESTERLY WINDS ARE EXPECTED TO BE BRISK ALONG THE FRONT RANGE AND INTO THE CENTRAL PLAINS. SAUCIER && .AVIATION... UPDATED 0000Z. FOR THE PLAINS EXPECT VFR CONDITIONS. CEILINGS ABOVE 25000 FT WILL LOWER TO NEAR 10000 FT THIS EVENING AHEAD OF A WEATHER DISTURBANCE. AS THE WEATHER DISTURBANCE PASSES THROUGH THE AREA LATE THIS EVENING AND AFTER MIDNIGHT EXPECT CLOUDS TO BECOME SCATTERED. FOR TUESDAY HAVE ONLY FAIR CONFIDENCE IN CLOUD FORECASTS BUT AGAIN AS MENTIONED ABOVE AM CONFIDENT THERE WILL BE VFR CEILINGS. AS FOR WINDS AM NOT EXPECTING MUCH DROPOFF IN WIND SPEEDS TONIGHT AND COULD SEE AN INCREASE. A LITTLE UNSURE ABOUT WIND DIRECTIONS FOR TONIGHT. SOUTHERLY WINDS SHOULD VEER ABOUT 20 TO 30 DEGREES LATER TONIGHT. ALTHOUGH IT WAS NOT MENTIONED IN THE TAFS...NEAR 00Z THURSDAY EXPECT WINDS TO DROP OFF CLOSE TO 10 KNOTS. FOR THE WESTERN MOUNTAINS EXPECT CONSIDERABLE MOUNTAIN OBSCUREMENT. FOR THE SOUTHWEST MOUNTAINS AND VALLEYS...EXPECT SNOW SHOWERS WITH SOME MOUNTAIN OBSCUREMENT. THE VALLEYS SHOULD SEE VFR CONDITIONS BUT CAN NOT RULE OUT LOCAL MVFR CEILINGS/VISIBILITIES TONIGHT. SNOW SHOWERS SHOULD BE LESS WIDESPREAD WEDNESDAY WITH ONLY LOCAL MOUNTAIN OBSCUREMENT. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 35 46 30 41 / 10 0 10 20 CTB 27 44 21 39 / 10 0 10 20 HLN 25 43 25 36 / 20 10 20 40 BZN 25 43 27 38 / 10 10 20 30 WEY 24 30 27 29 / 60 50 70 70 DLN 24 38 24 37 / 20 20 40 50 HVR 23 43 18 36 / 10 0 10 10 LWT 26 44 26 42 / 10 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR MTZ009-010-048. SNOW AND BLOWING SNOW ADVISORY UNTIL 8 AM MST WEDNESDAY FOR MTZ009-048. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 18, 9:25 AM MST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 925 AM MST TUE DEC 18 2007 MTZ009-010-048-191200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 925 AM MST TUE DEC 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT FROM THIS EVENING THROUGH EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA WEDNESDAY...THUS A HIGH WIND WATCH HAS BEEN ISSUED FOR THIS REGION. ANOTHER STORM SYSTEM WILL AFFECT THE ROCKY MOUNTAIN FRONT WEDNESDAY NIGHT AND THURSDAY. EXPECT ANOTHER PERIOD OF SNOW AND STRONG WINDS TO AFFECT THIS REGION. ADDITIONAL WINTER WEATHER ADVISORIES OR WARNINGS COULD BE ISSUED LATER IN THE WEEK FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-191200- BEAVERHEAD-MADISON-GALLATIN- 506 AM MST TUE DEC 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW WILL AFFECT THE FAR SOUTHERN PORTIONS OF BEAVERHEAD...MADISON AND GALLATIN COUNTIES TODAY...MAINLY SOUTH OF A LINE FROM LIMA TO BIG SKY. A FEW INCHES OF ACCUMULATING SNOW FALL IS LIKELY IN THE MOUNTAINS...ESPECIALLY NEAR MONIDA PASS AND WEST YELLOWSTONE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL AFFECT SOUTHWEST MONTANA WEDNESDAY NIGHT INTO THURSDAY. THERE IS THE POTENTIAL THAT SIGNIFICANT SNOW ACCUMULATIONS COULD OCCUR IN THE MOUNTAINS. A WINTER STORM WATCH...WARNING OR ADVISORY COULD BE ISSUED LATER IN THE WEEK FOR THIS SNOW EVENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>014-044>047-049>054-191200- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 506 AM MST TUE DEC 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 8:57 PM MST | Winter Storm Watch | TFX | 13 hr | |
| Dec 18, 11:24 PM MST | Winter Storm Warning | TFX | 46 hr | |
| Dec 19, 2:46 PM MST | Winter Weather Advisory | TFX | 30 hr |
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.